Problems with contraceptives

Many women dislike the idea of ingesting artificial hormones or of devices implanted in their bodies. Increasingly, the effects of contraceptives on women’s health are becoming more evident.

Some of the side effects resulting from the use of hormonal contraceptives include:

  • loss of libido
  • rashes
  • discoloration of the skin (melasma/chloasma)
  • changes in weight or appetite
  • nausea, vomiting
  • migraines
  • mood changes, including depression
  • aggravation of varicose veins
  • gastrointestinal symptoms (pain, cramps, bloating)
  • spotting
  • vaginitis (yeast infection)
  • vitamin deficiencies
  • water retention
  • vision impairment
  • liver malfunction (jaundice)

Furthermore, numerous studies show increased risk of cancer and increased risk of blood clots resulting from the use of hormonal contraceptives.

Thousands of lawsuits have been filed in recent years against manufacturers of various birth control pills for serious health complications suffered:

  • Heart attack
  • Stroke
  • Deep vein thrombosis (blood clots in legs)
  • Pulmonary embolism (blockages in the lungs)
  • Gallbladder disease

Likewise, thousands of women have filed claims against the manufacturers of the Mirena® IUD (intrauterine devices) for serious side effects. In general IUDs increase risk of:

  • Ectopic pregnancy (tubal pregancy)
  • Pelvic inflammatory disease
  • Abnormal bleeding
  • Infection
  • Displacement of the device, which can lead to serious complications.

Hundreds of women have also reported adverse reactions to the Essure® sterilization procedure, with at least 91 women having to undergo a hysterectomy as a result of damages.

To learn more about Fertility Awareness Based Methods as a natural alternative to birth control, click here.

Mirena, Essure are registered trademarks of Bayer.

 

Comments are closed.